Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Immersions of complex hypersurfaces


Author: Stanley R. Samsky
Journal: Trans. Amer. Math. Soc. 211 (1975), 171-184
MSC: Primary 57D40
MathSciNet review: 0388416
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The varieties $ {V^n}(d) = \{ [{z_0}, \ldots ,{z_n}] \in C{P^n}:z_0^d + \cdots + z_n^d = 0,d > 0\} $ form a class of manifolds containing the complex projective spaces. Maps from $ {V^n}(d)$ to $ {V^k}(e)$ are partially characterized by a ``degree". We prove some nonimmersion results which are phrased in terms of this degree, and which generalize the results of S. Feder [4] on complex projective spaces.


References [Enhancements On Off] (What's this?)

  • [1] J. F. Adams, Vector fields on spheres, Ann. of Math. (2) 75 (1962), 603–632. MR 0139178
  • [2] Aldo Andreotti and Theodore Frankel, The Lefschetz theorem on hyperplane sections, Ann. of Math. (2) 69 (1959), 713–717. MR 0177422
  • [3] Eldon Dyer, Cohomology theories, Mathematics Lecture Note Series, W. A. Benjamin, Inc., New York-Amsterdam, 1969. MR 0268883
  • [4] Samuel Feder, Immersions and embeddings in complex projective spaces, Topology 4 (1965), 143–158. MR 0184244
  • [5] F. Hirzebruch, Neue topologische Methoden in der algebraischen Geometrie, Ergebnisse der Mathematik und ihrer Grenzgebiete (N.F.), Heft 9, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1956 (German). MR 0082174
  • [6] Dale Husemoller, Fibre bundles, McGraw-Hill Book Co., New York-London-Sydney, 1966. MR 0229247
  • [7] I. M. James, Euclidean models of projective spaces, Bull. London Math. Soc. 3 (1971), 257–276. MR 0298680
  • [8] Karl Heinz Mayer, Elliptische Differentialoperatoren und Ganzzahligkeitssätze für charakteristische Zahlen, Topology 4 (1965), 295–313 (German). MR 0198495
  • [9] J. Milnor, Representation rings of some classical groups, Mimeographed notes, Princeton, 1958.
  • [10] René Thom, Quelques propriétés globales des variétés différentiables, Comment. Math. Helv. 28 (1954), 17–86 (French). MR 0061823

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57D40

Retrieve articles in all journals with MSC: 57D40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1975-0388416-3
Keywords: Embeddings, immersions, K-theory, normal bundles, characteristic classes, hypersurfaces
Article copyright: © Copyright 1975 American Mathematical Society